MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW
Model Number SEP12-A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01872.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system aspiration catheter 12 (cat12), indigo system separator 12 (sep12), and non-penumbra sheath.During the procedure, the physician accessed the target vessel using the sheath.An angiogram was performed, which showed a lot of clot was present.Subsequently, the physician decided to use the sep12, but the sep12 would not advance into the opened rotating hemostasis valve (rhv), and the distal end of the sep12 was inadvertently kinked.Therefore, the rhv and sep12 were removed.The procedure was completed using a new rhv and sep12 and the same cat12.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10767102
Report Number3005168196-2020-01873
Device Sequence Number3509932
Product Code QEW
UDI-Device Identifier00815948021556
UDI-Public00815948021556
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model NumberSEP12-A
Device Catalogue NumberSEP12
Device Lot NumberF98943
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2020
Initial Report FDA Received Date10/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005